MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-7-4.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant devices: wire guide: radifocus stiff type 35¿ 260 cm / terumo, sheath: 6fr / terumo, inflation device: everest / medtronic.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an advance 35 lp low profile balloon catheter ruptured during inflation.An endovascular therapy procedure (evt) was performed from the femoral artery to treat a calcified lesion in the iliac artery.The physician attempted to inflate the complaint device in the lesion for the first time but the balloon was ruptured during the inflation.The patient's anatomy was described as tortuous (degree unknown) with severe calcifications.The physician used another manufacturer's balloon instead to successfully complete the procedure.There were no patient adverse effects.Additionally, it was reported another manufacturer's wire guide, sheath, and inflation device were used during the procedure.Inflation pressure was unknown.Direction of rupture was unknown.Type and ratio of contrast used was unknown.The complaint device was not inflated inside a stent and was removed completely from the patient's anatomy.The complaint device will not be returned to the manufacturer to aid in the investigation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control and specifications of the device were conducted during the investigation.A document-based investigation evaluation was performed for lot 8366614 one nonconformance was noted on one device for a leak during distal tip bonding.This nonconformance is potentially related to the reported failure mode, however the affected device was scrapped and not replaced.Additionally, a software search revealed one complaint for lot 8366614, but for an unrelated failure mode.There are no complaints on this lot and no complaints that have been reported that would be representative of this event, therefore a representative device investigation cannot be performed at this time.Based on the information provided, no returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8228529
Report Number1820334-2019-00075
Device Sequence Number2026409
Product Code DQY
UDI-Device Identifier10827002523521
UDI-Public(01)10827002523521(17)201110(10)8366614
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2020
Device Catalogue NumberPTA5-35-80-7-4.0
Device Lot Number8366614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1